Alabama, 2002Heat in Alabama, April 19, 2002
April 19, 2002 · NWS BMX · 1 event in 1 county or zone
1 heat, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 19, 1:07 PM CST, 2 hours 53 minutes earlier.
Area forecast discussion, Apr 19, 1:07 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
207 PM CDT FRI APR 19 2002
NOT TOO MUCH CHANGE TO CURRENT FORECAST. UPPER RIDGE LINGERING OVER
THE GULF BEGINS TO BREAK DOWN BY THE END OF THE WEEKEND...ALLOWING
SURFACE FRONT TO PUSH THROUGH FORECAST AREA SUNDAY NIGHT AND
MONDAY. SURFACE FRONT CURRENTLY EXTENDS FROM GREAT LAKES REGION TO
SOUTHEAST KANSAS AND WILL MAKE ONLY A LITTLE PROGRESS THROUGH
SATURDAY. MODELS INDICATE ATMOSPHERE LITTLE MOISTURE AND WEAK
INSTABILITY MAINLY ACROSS NORTH ALABAMA AND WILL CONTINUE ONLY SLIGHT
CHANCE ACROSS TENNESSEE VALLEY TONIGHT AND TOMORROW...FAVORING THE
ETA MODEL MORE THAN AVN.
HSV 062/084 061/082 060 2233
BHM 063/085 062/084 060 1222
MGM 063/087 064/087 061 1111
.BHM...NONE.
83
In the hours before
Special weather statement, Apr 19, 12:01 PM CST, 3 hours 59 minutes before
ALZ001>050-191915-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
101 PM CDT FRI APR 19 2002
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
A WEAK AREA OF HIGH PRESSURE WILL CONTINUE ACROSS ALABAMA THROUGH
SATURDAY. ISOLATED TO SCATTERED SHOWERS OR THUNDERSTORMS ARE EXPECTED
TO DEVELOP THROUGH THE REST OF THE AFTERNOON. ANY RAIN THAT DEVELOPS
WILL DIMINISH THROUGH THE EVENING HOURS.
NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON AND TONIGHT.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY.
Heat, Jefferson
- When
- April 19, 4:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.554, -86.896 (the zone’s center; the record gives no point)
The afternoon high temperature measured at the Birmingham International Airport was 88 degrees. This temperature broke the previous record of 87 degrees set way back in 1915.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in District of Columbia, April 19, 20021 death · 3 injured · $500,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in New York, April 19, 20021 death · 2 injured · 60 kt wind · 7 events
- Flash Flooding and Flooding in Ohio, April 19, 2002$10 million · 1 in hail · 24 events
- Hail and Damaging Winds in Kansas, April 19, 2002$5.0 million · 1 in hail · 5 events
- Tornadoes and Flash Flooding in Ohio, April 19 to 20, 2002$585,000 · F0 · 37 events
- Hail and Damaging Winds in Kansas, April 19, 2002$2.0 million · 55 kt wind · 5 events
- Flash Flooding in Missouri, April 19, 20021 injured · $1.2 million · 5 events
- Damaging Winds in Kansas, April 19, 2002$615,000 · 61 kt wind · 5 events
- Flooding in Missouri, April 19 to 21, 2002$200,000 · 5 events
- Tornado and Flash Flooding in Illinois, April 19 to 20, 20022 injured · F1 · 12 events
- Tornado and Hail in Texas, April 19, 2002$85,000 · F0 · 7 events
- Damaging Winds in New York, April 19, 2002$61,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5292834.